| Model Number |
G51797 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.It is unknown if negative pressure and lubrication were applied to the balloon prior to advancement.The instructions for use direct the user: "to facilitate passage through the endoscope, apply negative pressure to the device." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Negative pressure will also aid in balloon preservation and optimize balloon performance.The instructions for use direct the user to: "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel." this activity will aid in endoscopic advancement and balloon preservation.A leakage in the balloon material can also occur if the balloon comes in contact with a sharp object or burr in the endoscope accessory channel.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a leak test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During a dilation procedure, the physician used a cook hercules 3 stage wire guided balloon esophageal-pyloric-colonic.The patient submitted to a dilation of an anastomosis, but the balloon had a fissure [leak], spilling out water.Without success in the balloon insufflation, it was necessary to use another product [to complete the dilation procedure].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.